MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO
Catalog Number THA2830X100A
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Stenosis (4066)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Stenosis (2263)
Date of Event 05/13/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - blood leakage form indeterminate source.2263 - stenosis - thoraflex hybrid device appeared narrow using tee at the anastomosis of the thoraflex collar.Impact code: 1802 - death - patient passed away 13 may 2025 no autopsy was performed.Device problem code: 4066 - device stenosis - an aortic balloon was inserted through the perfusion arm of the thoraflex device, the narrowing was ballooned and under ivus (understood to be) visualization it was expanded.However, it did not stay open.1250 -fluid /blood leak - the patient was bleeding from an indeterminate source and they remained in the room trying to identify the location.They decided to stop and transport the patient to recover where he passed.The location of the blood leakage was not determined.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid/ graft dilation jan 2021 - may 2025 showed this is the first event reported.No trend requiring action has been identified.4111 - communication interview: additional information - the patient's aortic anatomy showed no significant curvature or other notable anatomical features within the distal landing zone.The true lumen diameter at the collar anastomosis site was estimated at 15mm, while the overall aortic diameter was 26-29mm in the distal landing zone and 27mm at the collar.A planned oversize of 10-15% was implemented during the procedure.However, the thoraflex hybrid device was not intended to remodel the true lumen.The vessel wall exhibited no signs of calcification and was not otherwise compromised.The location of leakage was not determined.Additionally, an autopsy was not performed on this patient.The device remained implanted, rendering it unavailable for additional investigation.Scans have been requested.3331 - analysis of production records: full batch review performed from base fabric to finished product which confirmed the batch was manufactured to specification.4117 - device not returned: device remained implanted.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event date: 13 may 2025.Implant date: (b)(6) 2025.Event reported from (b)(6).Thoraflex ante-flow device implanted in a 51-year-old male patient with chronic type a aortic dissection (ctad) and cad w/ bypass at time of arch repair.After the procedure the device appeared narrow using tee (understood to be transophageal echocardiogram) at the anastomosis of the thoraflex collar.Ivus (understood to be intravascular ultrasound) was used and an aortic balloon was inserted through the perfusion arm of the thoraflex device, the narrowing was ballooned and under ivus visualization it was expanded.However, it did not stay open.The surgeon decided to begin closing and would plan on coming back and expanding with a bx (understood to be balloon- expandable) stent.However, the patient was bleeding from an indeterminate source and they remained in the room trying to identify the location.They decided to stop and transport the patient to recover where he passed.It's uncertain if the narrowing was a technical or device related complication.
 
Event or Problem Description
Event date : (b)(6) 2025.Implant date (b)(6) 2025.Event reported from (b)(6).Thoraflex ante-flow device implanted in a 51 year old male patient with chronic type a aortic dissection (ctad) and cad w/ bypass at time of arch repair.After the procedure the device appeared narrow using tee( understood to be transophageal echocardiogram) at the anastomosis of the thoraflex collar.Ivus ( understood to be intravascular ultrasound) was used and an aortic balloon was inserted through the perfusion arm of the thoraflex device, the narrowing was ballooned and under ivus visualization it was expanded.However, it did not stay open.The surgeon decided to begin closing and would plan on coming back and expanding with a bx (understood to be balloon- expandable ) stent.However, the patient was bleeding from an indeterminate source and they remained in the room trying to identify the location.They decided to stop and transport the patient to recover where he passed.It's uncertain if the narrowing was a technical or device related complication.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00056 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - blood leakage form indeterminate source.2263 - stenosis - thoraflex hybrid device appeared narrow using tee at the anastomosis of the thoraflex collar.Impact code: 1802 - death - patient passed away (b)(6) 2025 no autopsy was performed.Device problem code : 4066 - device stenosis - an aortic balloon was inserted through the perfusion arm of the thoraflex device, the narrowing was ballooned and under ivus (understood to be ) visualization it was expanded.However, it did not stay open.1250 -fluid /blood leak - the patient was bleeding from an indeterminate source and they remained in the room trying to identify the location.They decided to stop and transport the patient to recover where he passed.The location of the blood leakage was not determined.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid/ graft dilation jan 21 - may 25 showed this is the first event reported.No trend requiring action has been identified.4111 - communication interview: additional information - the patient's aortic anatomy showed no significant curvature or other notable anatomical features within the distal landing zone.The true lumen diameter at the collar anastomosis site was estimated at 15mm, while the overall aortic diameter was 26-29mm in the distal landing zone and 27mm at the collar.A planned oversize of 10-15% was implemented during the procedure.However, the thoraflex hybrid device was not intended to remodel the true lumen.The vessel wall exhibited no signs of calcification and was not otherwise compromised.The location of leakage was not determined.Additionally, an autopsy was not performed on this patient.The device remained implanted, rendering it unavailable for additional investigation.Scans for review were provided.3331 - analysis of production records: full batch review performed from base fabric to finished product which confirmed the batch was manufactured to specification.4117 - device not returned: device remained implanted.4112 - information provided by 3rd party - cans were provided for review.Investigation findings: 213 - no device problem found - full batch review from base fabric to finished product was performed which confirmed the device was manufactured to specification, additional information received from the site stated the device deployed and functioned as expected without any apparent abnormalities.Pre op scans were reviewed on 23rd jun 2025, the pre op scans did not demonstrate any challenges that could result in narrowing of the device or the leakage.Investigation conclusion: 4310 - cause traced to non - device related factors - root cause was deemed to be procedure / technical related.- location of the blood leak was not found/ stopped.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID ANTE-FLO
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key22156764
Report Number9612515-2025-00056
Device Sequence Number8906488
Product Code QSK
UDI-Device Identifier05037881026923
UDI-Public05037881026923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHA2830X100A
Device Lot Number25502974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient SexMale